Discussion in 'Spot Diagnosis' started by Egyptian Doctor, Jan 2, 2013.
Erythema multiforme. Its Stevens Johnson syndrome.
Stevens Johnson Syndrome
Yes, I agree with both the docs above - this is most likely to be - Steven Johnson's syndrome ( although the classical 'bulls-eye' lesion is not seen - but that is usually seen in the earlier phase and once you have a full-fledged severe case, adjoining lesions merge into one another and the rash looks more morbilliform, like in this case. )
The most likely etiology is drugs, with the sulfonamides being particularly notorious.
If the rash involves more than 30% body surface area, then I will call it 'toxic epidermal necrolysis'.
Since the rash is morbilliform, I would like to keep - Measles as my second differential ( always imp. to keep this in mind as the patient population falling prey to measles is gradually shifting to higher age groups and there may be a need to consider re-vaccination of adults in the future ).
Third differential would be the viral hemorrhagic fevers.
Syndrome de Steven Johnson
Answer ; Stevens Johnson Syndrome
Separate names with a comma.